sorry to hear about your occular migraines. I suffered with those horribly when I was your age (late 30s to late 40s) I didnt have them while taking my tamoxifen but I did have them when I was premenopausal. I asked my family dr for meds and anti nausa meds so that I could take them at the 1st sign. For me, Id have wavy peripheal vision then id go completely blind, followed by horrible nausea. Mostly it happended either right at ovulation or my period.
I am also developing a cataract, 4 years into tamox. I haven't had the other occular sympotms you describe, but I know if I did and I conculted my eye person (opthalmologist?) who is wonderful and my consultant oncologist they would talk on the phone and make a plan - helps that their children go to the same school but nevertheless its a good service and perhaps a good idea.
Its such a balancing act isn't it - side effects of Tamox vs possible unknown recurrance or vs side effects of another drug we might start....best of luck everyone,
I have been on Tamoxifen since July 2013 with awful side effects, I have developed cataracts in both eyes recently and have just stopped taking my tamoxifen on the advice of my BCN. I have an appointment to see my oncologist on Tuesday to discuss the way forward.
At the moment, I am thinking I prefer the me, not taking the tamoxifen to the miserable and pain ridden me on the tablets.
I will make an informed decision once I know all of my options.
My advice to you Marie, is talk to your BCN and also get your eyes checked by your optician.
Hi Marie, I've been on tamoxifen since November last year and last month I started having problems with my eyesight. The best I can decribe it is like being in a steamed up bathroom. I found it happened between 2/3 times a day and lasted around half hour each time. I phoned my onc dept after a couple of weeks of this and they suggested I stopped taking it to rule it out til my next appointment, well low and behold a couple of days later it stopped. I went along to see my onc after a couple of weeks and the long short of it regardless I have to go back on them as her words " your cancer will come back if you don't" great 😞
I have been told it is a rare side effect and should ease off and won't do my eyesight any lasting damage. I have been told just to go for regular eye tests to keep an eye on it, excuse the pun. I was told with tamoxifen you can get random side effects which come and go over the time you take it so I don't think there is any set time for these things to kick in.
Hope this may go a little way in helping you know you're not the only one and it's yet another one of these joyful side effects we have to look forward too. Hope it eases up soon and def worth popping along to your opticians,
I've been taking Tamoxifen for almost a year-reluctantly! Today I had what appears to be an occular migraine. I've never experienced anything like it in my life and was terrified. I couldn't see clearly-couldn't see the hands on my watch and then noticed bright shimmering distortion to the top left of my vision. I was at a train station in pouring rain and was absolutely terrified. After 20 mins my vision returned to normal.
Having looked up the symptoms online it seems a classic occular migraine (I had no headache).
Does anyone know if there's a link with tamoxifen?
Never want to experience this again. Already ridiculously worried about weird pains and niggles.